Sharp algebraic periodicity conditions for linear higher order difference equations. (English) Zbl 1268.39011

Summary: We give easily verifiable, but sharp (in most cases necessary and sufficient) algebraic conditions for the solutions of systems of higher order linear difference equations to be periodic. The main tool in our investigation is a transformation, recently introduced by the authors, which formulates a given higher order recursion as a first order difference equation in the phase space. The periodicity conditions are formulated in terms of the so-called companion matrices and the coefficients of the given higher order equation, as well.


39A23 Periodic solutions of difference equations
39A06 Linear difference equations
Full Text: DOI


[1] Agarwal, R., Difference equations and inequalities. theory, methods and applications, (1992), Marcel Dekker Inc New York
[2] Elaydi, S., An introduction to difference equations, (1996), Springer-Verlag New York · Zbl 0840.39002
[3] Grove, E.A.; Ladas, G., Periodicity in nonlinear difference equations, (2005), Chapman and Hall · Zbl 1072.39006
[4] Kelly, W.G.; Peterson, A.C., Difference equations, (1991), Academic Press New York
[5] Kocic, V.L.; Ladas, G., Global behaviour of nonlinear difference equations of higher order with applications, (1993), Kluwer Academic Publisher Dordrecht, Holland · Zbl 0787.39001
[6] Kulenovic, M.R.S.; Ladas, G., Dynamics of second order rational difference equations with open problems and conjectures, (2002), Chapman and Hall/CRC London · Zbl 0981.39011
[7] Berg, L., Nonlinear difference equations with periodic solutions, Rostock. math. kolloq., 61, 13-20, (2006) · Zbl 1145.39302
[8] Stević, S., A note on periodic character of a higher order difference equation, Rostock. math. kolloq., 61, 21-30, (2006) · Zbl 1151.39012
[9] Győri, I.; Horváth, L., A new view of the \(l^p\)-theory for system of higher order difference equations, Comput. math. appl., 59, 4205-4216, (2010) · Zbl 1206.39018
[10] Győri, I.; Horváth, L., \(l^p\)-solutions and stability analysis of difference equations using the kummer’s test, Appl. math. comput., 217, 10129-10145, (2011) · Zbl 1225.39020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.